MAUDE Adverse Event Report: DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L. CAUTERY PENCIL, ROCKER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L. CAUTERY PENCIL, ROCKER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 88-000006
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Codes Burn(s) (1757); Injury (2348)
Date of Event 05/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: the defective sample was not returned for evaluation, and no issues were identified during review of internal documentation.A root cause cannot be determined.Corrective action: a corrective action was not taken due to the root cause determination.Investigation summary: an internal complaint (call (b)(4)) was received for an electrosurgical pencil (part 88-000006) that inadequately cut, resulting in the patient sustaining a burn injury to the skin.The defective device was not returned for evaluation.The device history record for the affected part was reviewed for discrepancies that may have contributed to the reported event.No discrepancies were identified.A continuity test is performed on the sub-assembly during manufacturing.This test verifies that the device performs cutting and coagulation functions.One work order was found in storage for the applicable sub-assembly.Eighty units were inspected and no issues were found.Internal complaints were reviewed for a period of two years for similar issues.No similar issues were identified.The investigation is complete at this time.If new and critical information is received, this report will be updated.
 
Event or Problem Description
Activation of the diathermy resulted inadequate cutting that resulted in a superficial skin burn requiring excision.

Brand Name
CAUTERY PENCIL, ROCKER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L.
global park
box 180-3006, 602 parkway
la aurora, heredia, heredia 146
CS  146
MDR Report Key8674506
Report Number9613793-2019-00003
Device Sequence Number2349885
Product Code GEI
UDI-Device Identifier00749756134101
UDI-Public00749756134101
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K961647
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number88-000006
Device Lot Number47497456
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2019
Initial Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1